Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anxiety
Dec 4, 2012

Dear,

I would like to commend your site and your efforts, as I am sure that your answers already helped many people. I was tested positive in August 2012, which was a big shock for me. Since then I'm on Truvada and Stocrin. My RNA fell from 1010 to UD in 3 weeks. My CD4 cells are 304 (28%). Like many others I have some issues with Stocrin. I noticed anxiety attacks that are becoming stronger every day. I was at my doctor who prescribed me Lexaurin (bromazepam) and Cipralex (Escitalopram), and refers me to a psychologist. My HIV doctor however advised me not to start Cipralex, because he wants me to replace Stocrin.

Do you suggest I should stay on Stocrin and Truvada and start taking antidepressants?

How long does it take to stop anxiety after stopping Stocrin?

Which combination of HAART do you suggest that will not have anxiety as a side effects (my doctor suggested Eviplera, but I read that this also causes axiety), (my bilirubin values are a little bit higher than are supposed to be)?

I look forward to your responses.

Response from Dr. Young

Hi,

If you and your doctor agree that the efavirenz (Stocrin) could be contributing significantly to your anxiety, then it makes sense to consider switching off efavirenz to rilpivirine (in Epivlera/Complera) before starting medications to treat mood. (ie., why treat a side effect with another medication when switching might eliminate the problem altogether)

Mood symptoms with rilpivirine have been reported, but are far less common and less severe than those that I've seen with efavirenz.

Last, thanks for your kind words. I've been writing here at TheBody.com for over a decade; it's always fulfilling to know that the work helps people.

Hope that helps. Let us know how things turn out for you. BY



Previous
combination medicine
Next
PEP or No PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement